Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 8, NWS Great Falls, MT

October 25, 2009

NWS Great Falls, MT issued this high wind warning at Oct 25, 2009, 2:55 PM MDT. It took effect at Oct 25, 2009, 9:00 PM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2009, 2:55 PM MDT (20:55 UTC)
In effect from
Oct 25, 2009, 9:00 PM MDT
Expired
Oct 26, 2009, 10:00 AM MDT
In force
13 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 252055
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MDT SUN OCT 25 2009

MTZ009-010-048-261100-
/O.UPG.KTFX.HW.A.0009.091026T0900Z-091027T0000Z/
/O.NEW.KTFX.HW.W.0008.091026T0300Z-091026T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
255 PM MDT SUN OCT 25 2009

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON
MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 70 MPH WILL DEVELOP DURING 
THE EVENING OVER THE ROCKY MOUNTAIN FRONT AND THE GLACIER PARK 
REGION. THESE WINDS WILL SPREAD EAST OVER THE ADJACENT PLAINS 
TOWARDS MORNING. WINDS WILL REMAIN STRONG THROUGH MONDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
000 
WWUS75 KTFX 261007
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
407 AM MDT MON OCT 26 2009

MTZ009-010-048-261800-
/O.CON.KTFX.HW.W.0008.000000T0000Z-091026T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
407 AM MDT MON OCT 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
ALONG THE ROCKY MOUNTAIN FRONT AND THE GLACIER PARK REGION. THESE
WINDS WILL DECREASE DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 261600
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1000 AM MDT MON OCT 26 2009



MTZ009-010-048-261700-
/O.CAN.KTFX.HW.W.0008.000000T0000Z-091026T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
1000 AM MDT MON OCT 26 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS WILL CONTINUE ACROSS THE ROCKIES AND ADJACENT PLAINS
BUT HIGH WINDS MEETING WARNING CRITERIA ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 25, 11:52 AM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, Oct 25, 11:52 AM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1152 AM MDT SUN OCT 25 2009

UPDATED AVIATION

.UPDATE...

TODAY...A HIGH PRESSURE RIDGE WILL KEEP THE AIRMASS DRY TODAY BUT A
WEAK DISTURBANCE IS MOVING INTO THE RIDGE. THIS SHOULD ALLOW A
SURFACE LEE TROF OVER ALBERTA TO DEVELOP SOUTH...AND INCREASE
SURFACE WINDS OVER THE ROCKIES AND PLAINS THIS AFTERNOON. WILL
UPDATE TO FRESHEN FIRST PERIOD AND TWEAK AFTERNOON WINDS UP A BIT.
MAIN CONCERN...HOWEVER...IS THE POSSIBILITY OF HIGH WIND WARNING
OVER THE NORTHERN ROCKIES TONIGHT. RATHER PUZZLING LACK OF WIND
SPEED ON THE NAM WHILE THE GFS GENERATES STRONG WINDS AND BRINGS
THEM CLOSER TO THE SURFACE. WILL CONTINUE THE WATCH AND MAKE
DECISION CONCERNING A WARNING WITH THE AFTERNOON PACKAGE.

&&

.AVIATION...
UPDATED 1800Z.
LIGHT WINDS AND DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE
DAY WITH MAINLY CLEAR SKIES OVER THE VALLEYS AND SCT CLOUD COVER
OVER THE MOUNTAINS. OUR NEXT SYSTEM WILL BEGIN TO MOVE INTO THE
PACIFIC NORTHWEST OVERNIGHT WITH GRADUAL INCREASING CLOUDS EXPECTED
FROM WEST TO EAST AFTER MIDNIGHT. WINDS WILL ALSO INCREASE ALONG THE
ROCKY MOUNTAIN FRONT AFTER 0600Z INCLUDING KCTB WHERE GUSTS UP TO
40KTS ARE POSSIBLE. ALSO ADDED VCSH AFTER 1400Z AT KCTB AS PACIFIC
MOISTURE AND COLD FRONT MOVES INTO WESTERN MONTANA. REMAINDER OF TAF
SITES WILL REMAIN DRY UNTIL AFTER 1800Z. VFR CONDITIONS WILL PREVAIL
THROUGH THE CURRENT TAF PERIOD. MLS

&&

.PREV DISCUSSION...
/ISSUED 540 AM MDT SUN OCT 25 2009/
TODAY THROUGH TUESDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL
BE PUSHED IN OVER THE AREA TODAY AS THE WEATHER SYSTEMS THAT
BROUGHT RAIN...SNOW AND EVEN SOME THUNDERSTORMS AND HAIL TO
CENTRAL MONTANA ON SATURDAY MOVES OFF TO THE SOUTHEAST. THE DRIER
AIR MASS ASSOCIATED WITH THE RIDGE WILL RESULT IN MOSTLY SUNNY
SKIES WITH SLIGHTLY WARMER TEMPERATURES AND DECREASED CHANCES OF
PRECIPITATION. THE REPRIEVE FROM AN ACTIVE PATTERN WILL BE BRIEF
HOWEVER...AS THE NEXT PACIFIC LOW PRESSURE TROUGH MOVES OUT OF THE
GULF OF ALASKA AND BEGINS WORKING ITS WAY TOWARD THE PACIFIC
NORTHWEST AND MONTANA. A SERIES OF WEAK WEATHER SYSTEMS EMBEDDED
IN THE FLOW AHEAD OF THIS TROUGH WILL FLATTEN THE RIDGE OVER THE
ROCKIES CREATING A STRONG...MID LEVEL FLOW MONDAY. THE NORTHERN
ROCKIES AND ADJACENT PLAINS WILL BE VERY WINDY WITH SPEEDS NEAR
HIGH WIND CRITERIA. STILL SOME DISAGREEMENT BETWEEN MODELS...SO
HAVE GONE WITH A HIGH WIND WATCH FOR THIS AREA FROM EARLY MONDAY
MORNING UNTIL MONDAY EVENING. EXPECT UPCOMING MODEL RUNS TO
PROVIDE MORE CLARIFICATION. TEMPERATURES WILL WARM A FEW DEGREES
TODAY UNDER THE MOSTLY SUNNY SKIES...THOUGH STILL REMAIN BELOW
NORMALS. FURTHER WARMING MONDAY SHOULD TAKE TEMPERATURES TO NEAR
OR ABOVE NORMALS. COLDER AIR ASSOCIATED WITH THE NEXT PACIFIC
TROUGH THEN BEGINS PUSHING IN MONDAY NIGHT FOR MUCH COLDER
TEMPERATURES TUESDAY. THIS COLD AIR COUPLED WITH THE MOISTURE MOVING
IN WITH THE TROUGH WILL CREATE AREAS OF PRECIPITATION...MAINLY OVER
THE WEST AND SOUTHWEST MOUNTAINS...MONDAY AFTERNOON INTO TUESDAY
MORNING.

TUESDAY NIGHT THROUGH FRIDAY NIGHT...MEDIUM RANGE MODELS IN
SLIGHTLY BETTER AGREEMENT TO START THE PERIOD. A BROAD UPPER TROF
MOVES OVER THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY BRINGING A
COLD NORTHERLY FLOW ALOFT AND WIDESPREAD SNOW SHOWERS. BY THURSDAY
WEAK UPPER RIDGING TAKES PLACE OVER WESTERN MONTANA. THE
ASSOCIATED NORTHWEST FLOW ALOFT OVER THE AREA WILL SUPPORT
SCATTERED SNOW SHOWERS. ANOTHER UPPER TROF AND ASSOCIATED SURFACE
COLD FRONT SWINGS ACROSS THE AREA ON FRIDAY KEEPING COOLER AIR AND
SCATTERED SNOW SHOWERS IN THE PICTURE. TEMPERATURES WILL CONTINUE
WELL BELOW SEASONAL AVERAGES.

SATURDAY THROUGH SUNDAY...LARGE MODEL DIFFERENCES CONTINUE TO
DETRACT FROM FORECAST CONFIDENCE DURING THIS PERIOD. THE GFS DROPS A
TROF SOUTH OUT OF CANADA WITH AN ASSOCIATED ARCTIC FRONT...WHILE THE
ECMWF DEVELOPS A FLAT UPPER LEVEL RIDGE OVER THE WESTERN U.S.
INDICATIONS ARE THAT THE ECMWF IS THE BETTER SOLUTION. THIS FORECAST
LEANED TOWARD THE ECMWF SOLUTION OF WEAK DISTURBANCES MOVING ACROSS
THE FORECAST AREA IN A WESTERLY FLOW ALOFT. THIS RESULTS IN
UNSETTLED CONDITIONS. MOSTLY CLOUDY SKIES ARE EXPECTED WITH
SCATTERED SNOW SHOWERS OVER THE MOUNTAINS AND ISOLATED RAIN OR SNOW
SHOWERS OVER MUCH OF THE PLAINS...WITH THE FAR NORTHEAST ZONES
MOSTLY DRY. TEMPERATURES WILL MODERATE BUT WILL REMAIN BELOW
SEASONAL AVERAGES.  EK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  35  52  31 /   0  10  50  40
CTB  47  33  48  28 /   0  20  40  40
HLN  50  30  50  33 /   0  10  40  50
BZN  48  26  53  32 /  10  10  40  60
WEY  38  18  41  21 /   0  30  40  70
DLN  41  25  47  27 /   0  20  40  70
HVR  52  29  56  32 /   0  10  40  40
LWT  44  27  50  30 /  10  10  50  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
MTZ009-010-048.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 25, 6:00 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
600 AM MDT SUN OCT 25 2009

MTZ008-011>015-044>047-049>055-261130-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
521 AM MDT SUN OCT 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY. AS
COLDER AIR MOVES IN...SNOWFALL WILL BECOME POSSIBLE AT ALL
ELEVATIONS BY MONDAY EVENING WITH WINTER LIKE WEATHER EXPECTED TO
AFFECT MUCH OF CENTRAL AND SOUTHWEST MONTANA THROUGH TUESDAY. AS A
RESULT...WINTER WEATHER HIGHLIGHTS COULD BE ISSUED FOR A PORTION
OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-010-048-261130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
521 AM MDT SUN OCT 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR LATE TONIGHT WITH WIND GUSTS
NEAR 55 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH CONTINUES THROUGH MONDAY AFTERNOON WITH WIND GUSTS
NEAR 55 MPH POSSIBLE. A PACIFIC COLD FRONT WILL MOVE THROUGH THE
REGION ON MONDAY. AS COLDER AIR MOVES IN...SNOWFALL WILL BECOME
POSSIBLE AT ALL ELEVATIONS BY MONDAY EVENING WITH WINTER LIKE WEATHER
EXPECTED TO AFFECT MUCH OF CENTRAL AND SOUTHWEST MONTANA THROUGH
TUESDAY. AS A RESULT...WINTER WEATHER HIGHLIGHTS COULD BE ISSUED
FOR A PORTION OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:12 AM MDTHigh Wind WatchTFX11 hr

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.